MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number DLA23
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was informed on this event through the sure avr registry.On (b)(6) 2013, a patient received a mitroflow dla23 in aortic position.The site reports that structural valve deterioration/leaflet stiffened (calcified) was detected on (b)(6) 2018.The clinical status and consequences are reportedly unknown.The echo performed on this date showed a mean gradient of 50mmhg, eoa of 1 cm2, and ejection fraction of 65%.The device functionality was checked again on 23 sep 2019 and a mean gradient of 70mmhg was detected, with a eoa 0.4 cm2 and ejection fraction of 70%.There is no evidence of device explant on the study database.Per additional information received, it was confirmed that the mitroflow valve remains implanted in the patient.This prosthesis presents a degeneration of a tight stenosis type with an average gradient at 84mmhg, vmax at 5.6m / s and a surface area of 0.36cm2.The prosthesis also presents a 2/4 aortic regurgitation.Due to the patient's advanced age, a new surgical replacement is not considered.Moreover, because of an unfavorable coronary anatomy, the patient does not qualify for a tavi.
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla23, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla23 mitroflow aortic pericardial heart valve at the time of manufacture and release.Since the device remains implanted, no inspection on the device is possible at this time.Based on the available information, a definitive root cause for the reported event cannot be established at this time.However, from the document review performed, no manufacturing deficits were identified.It is possible that the patient's clinical history and risk factors (i.E.Diabetes; obesity; coronary artery disease) contributed to the reported event.However, since no inspection on the device was possible, the root cause cannot be ultimately stated.It should be noted that structural valve deterioration is listed as a potential adverse event in the mitroflow valve ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key10980546
Report Number3004478276-2020-00248
Device Sequence Number14324273
Product Code LWR
UDI-Device Identifier00896208000177
UDI-Public(01)00896208000177(240)DLA23(17)180731
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberDLA23
Device Catalogue NumberDLA23
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age86 YR
Patient Weight90